Badges (1)

About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (1)

Apr 15, 2017 · Carvediol Bad side Effects - advice & getting weaning off in Heart & Blood Health

Hello . I am apologizing in advance for the long post- it’s complicated
I am new to this so any suggestions would be greatly appreciated:-)
I am taking medication for high blood pressure . I was taking Benicar 40 mgs & carvediol 12.5 Mgs .
My insurance decided they did not want to pay for the generic for Benicar anymore so I went to my Emory Cardiologist to see what else I could do . Please keep in mind that I am very sensitive to medication and most of the time get the unusual or rare side effects from meds. The Cardiologist said I should swap from Benicar 40 mgs to Losartan Potassium 100 mgs . He said since the Losartan Potassium is not as effective as the Benicar that I should go up on the carvediol from 12.5 mgs , twice daily to 25 Mgs twice daily . I was okay with that and went along as usual . After about a week or 2 on this combination of medication , my left arm & leg started to hurt really bad . A couple days after that my left jaw and left shoulder and back started to hurt . A couple days after that I started having chest pains so bad I had to call 911 because I thought I was having a heart attack . I went to Emory University and they checked my cardiac enzymes and said that they were fine & that I did not have a heart attack . They were not sure what happened . I went back to the Cardiologist the next day and told him of the pains and he gave me Nitro Glycerin . It really did help with the chest pains . He scheduled a echocardiogram, which came out fine , a treadmill stress test, which came out fine , a nuclear stress test, which came out fine & then a heart cath which came out completely normal . He said my heart was clean and I had no blockages whatsoever . I told him my chest was still hurting , my jaw , my left shoulder and leg was still hurting . He gave me a long acting nitrate (isorbiside) and some more refills of the Nitro glycerin . He said my heart was fine and there was nothing else he could do for me . I started feeling so ill , overall feeling of being poisioned , so I thought back to when I started feeling this way and thought about the change in med. From Benicar to Losartan. By then the bottom of my feet hurt to walk on , all my teeth were hurting like they were loose and going to come out . When I researched the Losartan these are rare side effects of Losartan. I stopped the Losartan and paid out of pocket to swap back to the Benicar. After a 2 weeks of that , I was not getting any better, is when I started to research the carvediol. all these symptoms are side effects of the carvediol . All though I did fine on the 12.5 mgs twice a day , 25 mgs twice a day was way to much for me . I called my Cardiologist and told him what I had found and that this could very well be side effects of these meds and he said that it was not . I told him I read it on Web MD & the Mayo Clinic and he still insist that it is very unlikely that carvediol or Losartan was causing these side effects?
I had never had a chest pain in my life , much less the arm pain , leg pain , feet pain & if my heart was fine then was is causing all this pain ? He said since my heart was fine he could not help me with the pain! He referred me to my Primary care. They agreed that all these pains were side effects of these meds but said they couldn’t help since all my blood work was fine and said I need to go back to the Cardiologist since he prescribed these meds? He insisted the pains are not side effects of the Carvediolol . I am in so much pain . My primary care prescribed some muscle relaxers but I am scared to take them because there may be side effects . I just want to quit all these meds and feel normal again . Please help . I know I will need to wean off these meds but I want to just stop them now and quit taking them all . Any advice you can provide would be helpful .
I should have just paid for the Benicar out of pocket to begin with . Would have been less expensive than the $38,000.00 in Medical bills I now have ?? Goodness gracious!